Tramadol Addiction and Abuse in London Greater London

Tramadol Addiction


Tramadol is a drug administered in the treatment of moderate pain and is classified as an opioid painkiller. Users can develop an addiction to it although it is said to be less habit forming as compared to other prescription opioids.

When people abuse tramadol, they are vulnerable to becoming addicted to it. In certain instances, those who follow doctor's directions can also get addicted.

To find a treatment plan that suits your convenience, contact us today.


Most people become tolerant to the drug after an extended or frequent duration. Thus, in order for them to achieve the same effects of the substance, they have to increase their doses. Withdrawal symptoms and tolerance are experiences suffered when one tries to quit the drug. The symptoms of withdrawal include depression, being irritable and some symptoms that mimic the flu


Withdrawal and being tolerant to tramadol clearly indicate that the victim is physically addicted to the drug. Reckless use of Tramadol along with severe cravings and the inability to relate well with others are other signs of addiction.


What Is Tramadol

Tramadol is a moderate pain relief drug classified as an opioid painkiller. It is often administered to reduce chronic pain such as after surgery or conditions such as fibromyalgia.

Tramadol is administered orally and is mostly available in 50 mg tablets. Trammies, ultras chill pills are the informal names used on the street to represent tramadol. Tramadol portends grave consequences in sizable portions and being opioid analgesic has an inherent abuse tendency.


Other brand names of Tramadol are

  • Ultram
  • Ultram ER
  • ConZip
  • Ryzolt

Tramadol relieves pain by binding the brain's opioid receptors. The drug successfully alleviates average pain even though it is one of the weakest painkillers on the market. If consistently consumed over an extended duration, Tramadol could be quite enslaving.


Ready to Get Help?

CALL US NOW ON 0800 772 3971



Tramadol Addiction And The Effects

Since it is less addictive when compared to other opioid painkillers, Tramadol is usually prescribed. Tramadol is classified as a IV substance while many other painkillers are under schedule II as defined by the Controlled Substances Act.

The euphoric and calming effects of Tramadol are often the reason for its abuse. Abusers usually feel happy and relaxed. Individuals with serious injuries may decide to take large quantities of the substance.


The frequent use/abuse of Tramadol will often result in addiction and many people move on to harder painkillers and other illegal substances to relieve their cravings.

Tramadol is a central nervous system (CNS) depressant that decelerates the functioning of the heart and lungs. An overdose of Tramadol can be fatal as it can stop the lungs and heart all together. Below are the signs of tramadol misuse

  • Insomnia
  • Unconsciousness
  • Lethargy
  • Fitting
  • Hypoventilation
  • Low blood pressure
  • Weakened pulse
  • Moist skin
  • Weakened muscles
  • Restricted pupils

Typical Drug Mixtures That Include Tramadol

Polydrug use or combining Tramadol with other drugs is common. Tramadol is often mixed with other drugs in order to improve the user's high or as part of self-medicating Drugs that are often combined with tramadol are

  • Alcohol
  • Other painkillers
  • Sleeping pills, Benzodiazepines and sedatives
  • Cold medicine

Combining Tramadol with other substances significantly increases the risk of addiction. As tramadol is a central nervous system depressant, it should not be combined with other CNS depressants (such as opioids, alcohol and sedative hypnotics) as this can be extremely unsafe. Respiratory depression is often a consequence of mixing the above drugs. The risk of overdose and seizures is heightened by mixing.


Statistics Of Tramadol Abuse

The withdrawal symptoms coming from Tramadol abuse are intense and very severe in many cases. The most secure way of getting over tramadol is via a detox under the guidance of a health professional.